MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 CONCERTO PGLA HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MICRO THERAPEUTICS, INC. DBA EV3 CONCERTO PGLA HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number PV-6-20-3D
Medical Device Problem Codes Migration (4003); Physical Resistance/Sticking (4012)
Health Effect - Clinical Codes Foreign Body In Patient (2687); Ischemia Stroke (4418); Foreign Body Embolism (4439)
Date of Event 05/29/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received information that a concerto coil migrated and an echelon had difficult navigation.1st did left superior vena cav a (svc) ¿ very tortuous used echelon couldn¿t get 4fr guide cath.So couldn¿t put a plug, so coiled with a 3d 6x20.Thinks it may have been oversized because it didn¿t pack well.Proximal tortuosity.Grabbed micro and was going to put in a 2nd coil but when micro touched it the coil moved distally, to a segment that was in a larger diameter segment of the vessel.The healthcare provider (hcp) was considering snaring it and got a 2nd opinion.The coil appeared to be in a stable position, so they didn¿t snare it.Then embolized very proximally with a 5x15 3d.It moved to the right side.  did the mvps and stent and finished the case and it remained stable.Someone came in and switched his g tube to a j tube and they did 3 fluoros and the coil hadn¿t moved.The g tube was very close to the coil.Next day the coil wasn¿t where they last saw it.After looking for it, they found it had embolized to left internal carotid.Took him to neurosurgery.Cerebral angio.Craniotomy.Dissected to left middle cerebral artery.Duel anti platelet therapy.Had a stroke on saturday and a few strokes since.He has a ct scan every day.There is still flow through the coil.Currently on heparin <(>&<)> aspirin <(>&<)> plavix.The patient was undergoing venovenous collateral bilateral bi directional glenn 1 left 2 right off superior vena cava.
 
Event or Problem Description
Additional information was received that the patient is doing well.Actions taken included monitoring the patient.The device was prepared as indicated in the ifu.
 
Additional Manufacturer Narrative

Brand Name
CONCERTO PGLA HLX
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key19554920
Report Number2029214-2024-01092
Device Sequence Number12463932
Product Code KRD
UDI-Device Identifier00847536033788
UDI-Public00847536033788
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K090046
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/20/2025
Device Model NumberPV-6-20-3D
Device Catalogue NumberPV-6-20-3D
Device Lot NumberB419442
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/01/2024
Supplement Date Received by Manufacturer01/10/2025
Initial Report FDA Received Date06/17/2024
Supplement Report FDA Received Date01/15/2025
Date Device Manufactured07/21/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age15 MO
Patient SexUnknown